Alert archive / Oklahoma / River Flood Warnings in 2010

River Flood Warning 18, NWS Tulsa, OK

July 6, 2010Nowata County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Jul 6, 2010, 7:47 PM CDT for Nowata County, Oklahoma. It took effect at Jul 7, 2010, 7:00 PM CDT. It was in force for 84 min.

The area

The counties it named.

The facts

Issued
Jul 6, 2010, 7:47 PM CDT (00:47 UTC)
In effect from
Jul 7, 2010, 7:00 PM CDT
Expired
Jul 7, 2010, 8:24 PM CDT
In force
84 min
Issued by
NWS Tulsa, OK
Flood severity
Moderate

County Nowata County, OK

The radar

The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Verdigris River near Lenapah (LEPO2). The gauge peaked at 28.97 ft at Jul 7, 2010, 7:00 PM CDT.

actionminormoderate10203007/0707/0807/09
Action stage
30 ft
Minor stage
30 ft
Moderate stage
32 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07171000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jul 6, 6:23 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 6, 6:23 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
623 PM CDT TUE JUL 6 2010

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE
EVENING HOURS...WITH COVERAGE DECREASING AFTER 02-04Z.
EXPECT MAINLY MVFR CIGS/VSBYS IN AND AROUND STORMS. IFR CIGS
MAY DEVELOP LATER TONIGHT ACROSS MUCH OF SE OK AND NW
AR...WITH THUNDERSTORMS ONCE AGAIN REDEVELOPING ACROSS MOST
OF THE AREA AFTER 15Z.

&&

.PREV DISCUSSION... /ISSUED 259 PM CDT TUE JUL 6 2010/

DISCUSSION...
A VERY MOIST AIRMASS REMAINS IN PLACE ACROSS THE REGION... WITH
FAIRLY WEAK FLOW ALOFT. ONGOING CONVECTIVE ACTIVITY CONTINUES TO
PLAGUE MUCH OF NORTHEAST OKLAHOMA AND SOUTHEAST KANSAS THIS
AFTERNOON. LOCALIZED FLOODING HAS BEEN REPORTED THROUGHOUT THIS AREA
DUE TO RAINFALL CONTINUING TO RE-DEVELOP OVER THE SAME AREAS.

THE PAST SEVERAL DAYS HAVE SEEN A PATTERN OF SHOWERS AND
THUNDERSTORMS DEVELOPING DURING THE EARLY MORNING HOURS...
PERSISTING THROUGHOUT THE DAY OVER GENERALLY THE SAME AREA... AND
THEN WEAKENING AFTER SUNSET. MODELS SUGGEST THAT THIS PATTERN WILL
PERSIST ACROSS THE REGION FOR THE NEXT TWO DAYS. HIGH POPS WILL CONTINUE
ACROSS THE FORECAST AREA... WITH THE HIGHEST BEING DURING THE
AFTERNOON HOURS. HEAVY RAINFALL AND SOME TRAINING OF CELLS WILL
REMAIN POSSIBLE AS UPPER FLOW REMAINS WEAK.

THE UPPER PATTERN WILL SLOWLY BEGIN EVOLVING LATER THIS WEEK. THE
NEWS-MAKING AREA OF HIGH PRESSURE ALOFT SITUATED ACROSS THE
NORTHEAST CONUS WILL SLOWLY BEGIN TO MIGRATE SOUTHWARD... THEN
WESTWARD ACROSS THE SOUTHERN PLAINS LATER THIS WEEK AND INTO THE
WEEKEND. THIS WILL EVENTUALLY RETURN A MORE SEASONAL UPPER PATTERN
TO OUR REGION... LESSENING OUR PRECIPITATION CHANCES AND TURNING UP
THE HEAT TO MORE SEASONAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  88  74  85 /  70  80  60  70
FSM   75  89  73  88 /  40  90  50  70
MLC   74  85  72  86 /  50  70  50  70
BVO   71  88  72  85 /  70  80  60  70
FYV   72  84  71  85 /  50  90  60  80
BYV   71  85  70  85 /  50  80  50  80
MKO   73  88  71  86 /  50  90  60  70
MIO   72  89  72  87 /  70  80  60  70
F10   73  86  71  86 /  60  80  50  70
HHW   76  89  73  89 /  50  70  40  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...18
Hazardous weather outlook, Jul 6, 5:05 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT TUE JUL 6 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT TUE JUL 6 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THROUGH TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
 	ONSET...ONGOING...WITH RISK DIMINISHING THIS EVENING.

FLASH FLOOD.
 	RISK...SIGNIFICANT.
 	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

 	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA.
 	ONSET...ONGOING.

DISCUSSION...
SHOWERS AND THUNDERSTORMS THAT ORIGINALLY FORMED ALONG A SURFACE
CONVERGENCE BOUNDARY ACROSS NORTHEAST OKLAHOMA HAVE SPREAD
SOUTHEAST...AS OUTFLOW HAS GENERATED NEW CONVECTION AS THE
AFTERNOON HAS PROGRESSED. A VERY MOIST ATMOSPHERE REMAINS IN
PLACE...ALONG WITH VERY WEAK WIND FIELDS. THE RESULT CONTINUES TO BE
THUNDERSTORMS THAT HAVE PRODUCED VERY HEAVY RAINFALL THAT HAS LEAD
TO FLASH FLOODING. WHILE MOST FLOODING ISSUES HAVE BEEN TO
CONFINED TO AREAS ALONG AND NORTHWEST OF INTERSTATE 44...ANY
THUNDERSTORM THAT DEVELOPS ACROSS AREAS THAT HAVE BENEFITED FROM
AFTERNOON SUNSHINE WILL LIKELY PRODUCE INTENSE HEAVY RAINFALL.
ADDITIONALLY... ONE OR TWO STORMS THROUGH EARLY EVENING WILL BE CAPABLE
OF PRODUCING SEVERE DOWNBURST WINDS OF 60 TO 70 MPH. MOST OF THE
ACTIVITY IS ANTICIPATED TO DIMINISH THIS EVENING...AS DAYTIME
HEATING IS LOST.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION IS NOT LIKELY AS SEVERE WEATHER IS
EXPECTED TO REMAIN VERY ISOLATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE MOIST TROPICAL AIRMASS WILL REMAIN OVER THE REGION FOR SEVERAL MORE
DAYS. MEANWHILE...A DISTURBANCE CURRENTLY OVER LOUISIANA WILL
GRADUALLY LIFT NORTH TONIGHT AND WEDNESDAY AND WILL OFFER
INCREASED THUNDERSTORM COVERAGE AND HEAVY RAINFALL POTENTIAL THROUGH
THURSDAY. A FRONTAL BOUNDARY WILL PUSH SOUTH INTO THE AREA LATE IN
THE WEEK...KEEPING THE CHANCE OF SHOWERS AND THUNDERSTORMS GOING
INTO EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 6, 5:57 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
557 PM CDT TUE JUL 6 2010

ARZ011-062345-
MADISON AR-
557 PM CDT TUE JUL 6 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     EASTERN MADISON

AT 557 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF WEATHERS...MOVING NORTHWEST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...KINGSTON AND MARBLE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3601 9344 3598 9344 3593 9351 3611 9370
      3618 9357 3616 9358 3615 9355 3613 9354
      3613 9352 3601 9342
TIME...MOT...LOC 2257Z 147DEG 14KT 3601 9349
Special weather statement, Jul 6, 6:13 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT TUE JUL 6 2010

ARZ002-062345-
CARROLL AR-
613 PM CDT TUE JUL 6 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     NORTHWESTERN CARROLL

AT 613 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF BERRYVILLE...MOVING NORTHWEST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BERRYVILLE...EUREKA SPRINGS...
GRANDVIEW AND BEAVER.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3626 9359 3629 9366 3631 9366 3630 9368
      3639 9386 3648 9383 3650 9367 3634 9352
TIME...MOT...LOC 2313Z 125DEG 20KT 3634 9360
Special weather statement, Jul 6, 6:23 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
623 PM CDT TUE JUL 6 2010

ARZ011-070000-
MADISON AR-
623 PM CDT TUE JUL 6 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     CENTRAL MADISON

AT 623 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF MARBLE.  THE STORM WAS NEARY STATIONARY. SOME LOCATIONS NEAR THIS
STORM INCLUDE...HUNTSVILLE AND MARBLE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3600 9375 3618 9375 3616 9358 3615 9354
      3613 9354 3599 9354
TIME...MOT...LOC 2323Z 069DEG 1KT 3607 9363
Special weather statement, Jul 6, 6:28 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
628 PM CDT TUE JUL 6 2010

OKZ064-065-070000-
CREEK OK-OKFUSKEE OK-
628 PM CDT TUE JUL 6 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN CREEK

IN EAST CENTRAL OKLAHOMA
     NORTHERN OKFUSKEE

AT 628 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTHWEST OF OKFUSKEE TO 3 MILES WEST OF MASON
TO 8 MILES SOUTHWEST OF MASON...MOVING NORTH AT 20 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...OKFUSKEE
AND WELTY.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3550 9621 3550 9638 3547 9646 3569 9661
      3576 9646 3576 9624
TIME...MOT...LOC 2328Z 169DEG 15KT 3557 9625 3559 9640
          3553 9647
Special weather statement, Jul 6, 7:10 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
710 PM CDT TUE JUL 6 2010

ARZ010-070045-
WASHINGTON AR-
710 PM CDT TUE JUL 6 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     CENTRAL WASHINGTON

AT 710 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
GREENLAND...MOVING WEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FAYETTEVILLE...WEST FORK...
FARMINGTON AND GREENLAND.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH.

LAT...LON 3587 9431 3610 9430 3608 9409 3590 9409
TIME...MOT...LOC 0010Z 091DEG 4KT 3598 9413
Special weather statement, Jul 6, 7:21 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT TUE JUL 6 2010

OKZ072-070045-
SEQUOYAH OK-
721 PM CDT TUE JUL 6 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     EASTERN SEQUOYAH

AT 721 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF BRUSHY...MOVING NORTHWEST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SALLISAW...BRUSHY AND MARBLE CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3540 9471 3553 9490 3565 9480 3565 9464
      3553 9456
TIME...MOT...LOC 0021Z 136DEG 12KT 3551 9468

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:21 PM CDTSpecial Weather StatementTSASequoyah24 min
Jul 6, 8:13 PM CDTAreal Flood AdvisoryTSASequoyah2 hr
Jul 6, 8:49 PM CDTRiver Flood WarningTSAWashington6 hr
Jul 6, 8:49 PM CDTRiver Flood WarningTSAWashington6 hr
Jul 7, 11:27 AM CDTFlood WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more64 hr
Jul 7, 12:44 PM CDTFlash Flood WarningTSAPittsburg3 hr
Jul 7, 1:16 PM CDTTornado WarningTSAHaskell29 min
Jul 7, 1:41 PM CDTTornado WarningTSAHaskell34 min
Jul 7, 1:45 PM CDTTornado WarningTSAHaskell30 min
Jul 7, 2:49 PM CDTSpecial Weather StatementTSASequoyah41 min
Jul 7, 3:43 PM CDTAreal Flood WarningTSAPittsburg4 hr
Jul 7, 6:21 PM CDTAreal Flood AdvisoryTSAOsage3 hr
Jul 6, 7:10 PM CDTSpecial Weather StatementTSAWashington35 min

Nearby

River Flood Warnings in Oklahoma, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.